Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 6, NWS Miami, FL

January 21, 20095 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 21, 2009, 2:31 PM EST for 5 counties in Florida. It took effect at Jan 22, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 2:31 PM EST (19:31 UTC)
In effect from
Jan 22, 2009, 11:00 AM EST
Expired
Jan 22, 2009, 6:00 PM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 211931 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EST WED JAN 21 2009

...RED FLAG WARNING IN EFFECT THROUGH LATE AFTERNOON FOR ALL OF SOUTH
FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066-067-069>071-073-075-221200-
/O.UPG.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
/O.NEW.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
/O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
231 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THIS
UPGRADES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA
TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES
BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL
CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN
SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS.

SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS
OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND
DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ068-072-074-168-172>174-221200-
/O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
231 PM EST WED JAN 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA
TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES
BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL
CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN
SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS.

THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY
FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL
GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING
ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT
RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3
HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE
KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

STRASSBERG
5 follow-up statements
000 
WWUS82 KMFL 212315
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA...

FLZ063-066-067-069>071-073-075-220715-
/O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. 

AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE
HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS
OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND
DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN.

&&

$$

FLZ068-072-074-168-172>174-220715-
/O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/
/O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
615 PM EST WED JAN 21 2009

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON.

AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE
HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY
FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW.
MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO
DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS
POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT
FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER
WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE
ANALYZED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS82 KMFL 220857
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR
4 OR MORE HOURS ACROSS INTERIOR AND GULF COASTAL AREAS...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GLADES...HENDRY AND 
COLLIER FOR EXPECTATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4
OR MORE CONSECUTIVE HOURS...


FLZ068-072-074-168-172>174-221000-
/O.CAN.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
357 AM EST THU JAN 22 2009

...FIRE WEATHER WATCH IS CANCELLED...

A WEAK ONSHORE FLOW MAY DEVELOP ALONG THE EASTERN AREAS DURING
THE MID DAY OR AFTERNOON HOURS AND INCREASE MOISTURE ENOUGH TO
PREVENT RELATIVE HUMIDITIES FROM FALLING BELOW 35 PERCENT FOR MORE
THAN AN HOUR OR TWO. FOR THIS REASON THE FIRE WEATHER WATCH THAT
WAS IN EFFECT FOR TODAY HAS BEEN CANCELLED.

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 



$$

FLZ063-066-069-070-222300-
/O.NEW.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/
/O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
357 AM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FOR FRIDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING.

VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA
THROUGH THIS EVENING WITH LITTLE CHANGES IN DAYTIME RELATIVE
HUMIDITIES EXPECTED ACROSS INTERIOR AND GULF COASTAL AREAS. HENCE,
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE TODAY.  

ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE SIGNIFICANTLY
FRIDAY, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS
STILL IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW
35 PERCENT FOR AT LEAST 4 HOURS ACROSS INTERIOR NORTHWEST. FOR THIS
REASON, A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GLADES, HENDRY AND COLLIER 
COUNTIES FOR FRIDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-071-073-075-222300-
/O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
357 AM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING...

VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA
THROUGH THIS EVENING WITH LITTLE CHANGES IN DAYTIME RELATIVE
HUMIDITIES EXPECTED ACROSS INLAND PALM BEACH, INLAND BROWARD AND
INLAND MIAMI-DADE COUNTIES. HENCE, DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED TO CONTINUE. 

&&

$$
000 
WWUS82 KMFL 221809 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
109 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR 4 OR MORE HOURS ACROSS MOST OF SOUTH FLORIDA... 

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR
GLADES...HENDRY AND COLLIER FOR EXPECTATION OF RELATIVE HUMIDITIES
BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ068-168-172-222300-
/O.EXA.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
METRO PALM BEACH-COASTAL PALM BEACH-COASTAL BROWARD-
109 PM EST THU JAN 22 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

VERY DRY AIR HAS BEEN STUBBORN TO MOISTEN ACROSS PARTS OF THE PALM
BEACH AND BROWARD METRO AND COASTAL AREAS...WITH RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR THREE AND A HALF TO FOUR HOURS
ALREADY HAVING OCCURRED. RELATIVE HUMIDITIES SHOULD HOLD STEADY
AND THEN INCREASE TOWARDS LATE AFTERNOON BUT ANOTHER FEW HOURS
BELOW 35 PERCENT ARE POSSIBLE.

$$

FLZ063-066-069-070-231200-
/O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
/O.CON.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
109 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. 

VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH
THIS EVENING WITH MINIMUM RELATIVE HUMIDITIES AS LOW AS BELOW 20
PERCENT OVER A LARGE AREA...ESPECIALLY GLADES...HENDRY...AND
COLLIER COUNTIES. HENCE...DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED TO CONTINUE TODAY.

ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE
SIGNIFICANTLY FRIDAY... THE COMBINATION OF HIGHER AFTERNOON
TEMPERATURES AND DEW POINTS STILL IN THE 40S... MAY RESULT IN
RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST
4 HOURS ACROSS INTERIOR NORTHWEST. FOR THIS REASON... A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR GLADES... HENDRY AND COLLIER
COUNTIES FOR FRIDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-071-073-075-222300-
/O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
109 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

RELATIVE HUMIDITIES HAVE REMAINED ABOVE 35 PERCENT IN MOST AREAS
SO FAR TODAY...BUT VERY DRY AIR ABOVE THE SURFACE MAY MIX DOWN AND
ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL
HOURS THIS AFTERNOON. 

$$

STRASSBERG
000 
WWUS82 KMFL 221910 AAB
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR 4 OR MORE HOURS ACROSS MOST OF SOUTH FLORIDA...

...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS
THE WESTERN HALF OF SOUTH FLORIDA...

FLZ063-066-069-070-231200-
/O.UPG.KMFL.FW.A.0007.090123T1700Z-090123T2300Z/
/O.NEW.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/
/O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
210 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THIS
UPGRADES THE FIRE WEATHER WATCH PREVIOUSLY ISSUED. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

VERY DRY AIR WILL CONTINUE ACROSS MUCH OF SOUTH FLORIDA THROUGH
THIS EVENING WITH MINIMUM RELATIVE HUMIDITIES AS LOW AS BELOW 20
PERCENT OVER A LARGE AREA...ESPECIALLY GLADES...HENDRY...AND
COLLIER COUNTIES. HENCE...DANGEROUS FIRE WEATHER CONDITIONS ARE
EXPECTED TO CONTINUE TODAY. 

ALTHOUGH RELATIVE HUMIDITY VALUES WILL LIKELY RECUPERATE
SIGNIFICANTLY FRIDAY...THE COMBINATION OF HIGHER AFTERNOON
TEMPERATURES AND DEW POINTS REMAINING IN THE UPPER 30S WILL RESULT
IN RELATIVE HUMIDITY VALUES FALLING BELOW 35 PERCENT FOR AT LEAST
4 HOURS ACROSS THESE AREAS. FOR THIS REASON... A RED FLAG WARNING
HAS BEEN ISSUED FOR GLADES...HENDRY AND COLLIER COUNTIES FOR
FRIDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-068-071-073-075-168-172-222300-
/O.CON.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-
210 PM EST THU JAN 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

RELATIVE HUMIDITIES HAVE DROPPED TO NEAR 35 PERCENT OR JUST BELOW IN
SOME AREAS SO FAR THIS AFTERNOON...BUT VERY DRY AIR ABOVE THE SURFACE MAY
MIX DOWN AND ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT
FOR SEVERAL MORE HOURS ALLOWING THESE AREAS TO POSSIBLE MEET RED
FLAG CRITERIA. THE EXCEPTION WILL BE ACROSS COASTAL AREAS OF PALM
BEACH AND BROWARD COUNTIES WHERE A DEVELOPING ONSHORE BREEZE MAY
BRING HUMIDITIES BACK ABOVE 35 PERCENT...BUT THESE AREAS HAVE
ALREADY SEEN VALUES BELOW 35 PERCENT FOR MORE THAN 4 HOURS TODAY.

$$

STRASSBERG/DD
000 
WWUS82 KMFL 222249 AAA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
549 PM EST THU JAN 22 2009

...RED FLAG WARNING FOR MOST OF MAINLAND SOUTH FLORIDA WILL EXPIRE
AT 6 PM EST...

...RED FLAG WARNING IN EFFECT FROM 11 AM 6 PM EST FRIDAY FOR
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ACROSS
THE WESTERN HALF OF SOUTH FLORIDA...

FLZ063-066-069-070-230700-
/O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
/O.CON.KMFL.FW.W.0007.090123T1600Z-090123T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
549 PM EST THU JAN 22 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST...

THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST.
A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST
FRIDAY.

RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS PARTS OF GLADES,
HENDRY AND COLLIER COUNTIES LATE THIS AFTERNOON WILL BE INCREASING
RAPIDLY AFTER SUNSET. RELATIVE HUMIDITIES ACROSS THE REST OF
MAINLAND SOUTH FLORIDA ARE ALREADY ABOVE 35 PERCENT AND WILL ALSO
BE INCREASING RAPIDLY AFTER SUNSET.

AN EASTERLY WIND FLOW IS EXPECTED TO DEVELOP ACROSS MAINLAND SOUTH
FLORIDA ON FRIDAY, BRINGING IN SOME MOISTURE FROM THE ATLANTIC
OCEAN. EVEN SO, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES
AND DEW POINTS REMAINING IN THE UPPER 30S OVER GLADES, HENDRY AND
COLLIER COUNTIES WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING
BELOW 35 PERCENT FOR AT LEAST 4 HOURS. FOR THIS REASON, A RED FLAG
WARNING WILL AGAIN BE IN EFFECT FOR GLADES, HENDRY AND COLLIER
COUNTIES ON FRIDAY BEGINNING AT 11 AM EST.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-068-071-073-075-168-172-230000-
/O.EXP.KMFL.FW.W.0006.000000T0000Z-090122T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-
549 PM EST THU JAN 22 2009

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST...

THE RED FLAG WARNING TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM EST.
RELATIVE HUMIDITIES ACROSS MAINLAND SOUTH FLORIDA WILL BE
INCREASING RAPIDLY AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 11:51 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 21, 11:51 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1151 AM EST WED JAN 21 2009

.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. NW-NNW
WINDS WILL CONTINUE TO BE GUSTY UP TO 20KTS AT TIMES AT ALL
EASTERN TERMINALS THIS AFTERNOON...BEFORE DECREASING TO 5KTS OR
LESS TONIGHT. WINDS AT KAPF WILL BE SIMILAR SPEEDS BUT MORE OF A
N-NNE DIRECTION. SIMILAR DIRECTIONS AND LIGHT SPEEDS ARE
ANTICIPATED TOMORROW BUT WINDS WILL LIKELY SHIFT TO THE NNE AT ALL
TERMINALS IN THE AFTERNOON.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 1011 AM EST WED JAN 21 2009/

UPDATE...
NO MAJOR CHANGES TO THE FIRST PERIOD FORECAST THIS MORNING.
UPDATED PRODUCTS HAVE ALREADY BEEN ISSUED TO ADJUST HEADLINES
FOR ADVISORIES.

70/DD

PREV DISCUSSION... /ISSUED 640 AM EST WED JAN 21 2009/

AVIATION...VFR CONDITIONS TO CONTINUE OVR ALL TERMINALS THROUGH
22/12Z. SFC WINDS WILL REMAIN NW (320-340 DEGREES) AT 10
TO 13 KTS THROUGH AT LEAST 22/23Z WITH A BRIEF PERIOD OF GUSTINESS
OVR ERN TERMINALS DURING EARLY AFTERNOON HOURS. WIND SPEED SHOULD
SIGNIFICANTLY DIMINISH AFTER 22/00Z TO 5 KTS OR LESS.

PREV DISCUSSION... /ISSUED 508 AM EST WED JAN 21 2009/

COLD CONDITIONS TO CONTINUE THROUGH TONIGHT...

DISCUSSION...A COLD AND DRY AIRMASS CONTINUES TO ADVECT DOWN THE
PENINSULA THIS MORNING AS HIGH PRESSURE OVER THE LOWER MISSISSIPPI
VALLEY BUILDS EASTWARD. THE RIDGE WILL CONTINUE EAST TODAY AND
SETTLE OVER CENTRAL PORTIONS OF THE PENINSULA TONIGHT. AHEAD OF
THIS HIGH STRONG COLD ADVECTION WILL CONTINUE THROUGH TODAY WITH
HIGH TEMPS ONLY CLIMBING INTO THE MID TO UPPER 50S ALONG WITH
DEW POINTS DROPPING INTO THE TEENS TO MID 20S ACROSS THE MAINLAND.
TONIGHT WITH OPTIMAL RADIATIONAL COOLING AND A VERY DRY AIRMASS
TEMPS WILL DROP INTO THE 20S AND 30S ACROSS MOST OF S FL.
TERRESTRIAL HEAT AND THE PROXIMITY TO THE OCEANS WILL BE THE OCEANS
WILL BE THE ONLY SAVING GRACE OF THE COASTAL AREAS AND THE SE
COAST METRO, BUT FAR WESTERN SUBURBS OF THE EAST COAST COUNTIES
WILL STILL HAVE ISOLATED AREAS HITTING THE FREEZING MARK BY
SUNRISE AND LIKEWISE FOR THE WEST COAST CITIES, BUT AREAS ACROSS
THE INTERIOR MAY NOT FAIR AS WELL WITH TEMPS EVEN FALLING INTO THE
MID 20S FOR A FEW HOURS IN GLADES AND HENDRY COUNTIES. FROST WILL
ALSO BE A CONCERN IN THE EAST AND WEST COAST CITIES AS TEMPS FALL
INTO THE MID 30S... ITS JUST NOT EXPECTED ALONG THE IMMEDIATE
COAST. WARMING WILL BEGIN ACROSS S FL THURS WITH HIGH TEMPS
CLIMBING BACK INTO THE 60S DURING THE AFTERNOON AS THE DRY AIRMASS
ALLOW FOR A STEEP DIURNAL SWING AND THE RIDGE SLOWLY MODIFIES
THROUGH THE DAY... BUT EVEN WITH ANOTHER DAY OF MODIFICATION
ISOLATED AREAS OF WESTERN GLADES CO MAY ONCE AGAIN TAP 32 FRI
MORN, THEREFORE YET ANOTHER FREEZE WATCH HAS BE ISSUED. ALONG THE
COASTAL SECTIONS OF S FL FRI MORN A LAND BREEZE IS EXPECTED AN
TEMPS WILL STILL LIKELY FALL INTO THE 40S OVER MOST COASTAL AREAS
WITH A FEW LOW 50S OVER EXTREME SE MIAMI-DADE. THE RIDGE WILL
FINALLY HAVE MODIFIED ENOUGH BY FRI NIGHT THAT NO MORE FREEZING
TEMPS AREA EXPECTED THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
SLOWLY WARM AS THE RIDGE SLOWLY CREEPS INTO THE ATLANTIC. THE
SURFACE FLOW IS THEN EXPECTED TO BECOME EASTERLY LATE IN THE
WEEKEND AND DEEPEN ALLOWING FOR A FEW ISOLD SHRA TO MOVE IN FROM
THE ATLANTIC, BUT OTHER THAN THAT THE OVERALL PATTERN ACROSS THE
U.S. BECOMES MORE ZONAL THAN THE CURRENT PATTERN KEEPING THE
STRONG COLD FRONTS OUT OF S FL.

AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL OVR ALL TERMINALS
THROUGH 22/06Z. SFC WINDS WILL REMAIN NW (320-340 DEGREES) AT 10
TO 13 KTS THROUGH AT LEAST 22/23Z WITH A BRIEF PERIOD OF GUSTINESS
OVR ERN TERMINALS DURING EARLY AFTERNOON HOURS. WIND SPEED SHOULD
SIGNIFICANTLY DECREASE AFTER 22/00Z TO 5 KTS OR LESS. /RHG

MARINE...THE RIDGE WILL CONTINUE TO BUILD IN THIS MORNING WITH
WINDS SLOWLY DECREASING THROUGH THE DAY, HOWEVER WITH THE
NORTHERLY FLOW GULF STREAM SEAS WILL STILL BE UP TO NEAR 11 FEET.
THE RIDGE WILL SETTLE ACROSS CENTRAL FL BY THIS AFTERNOON AND
EVENING AND REMAIN OVER THE AREA THROUGH THE END OF THE WEEK WITH
WINDS CONTINUING TO SUBSIDE AND BECOMING MORE EASTERLY BY FRI
NIGHT. A LIGHT FLOW IS THEN EXPECTED THROUGH THE WEEKEND.

FIRE WEATHER...A VERY DRY AIRMASS CONTINUES TO SPILL INTO SOUTH
FLORIDA THIS MORNING WITH RHS ALREADY IN THE 55 TO 65% RANGE. THIS
TREND WILL CONTINUE THROUGH THE MORNING WITH DEW POINT FALLING INTO
THE TEENS ACROSS PORTIONS OF THE INTERIOR AND IN THE 20S ALONG THE
COAST. EVEN WITH TEMPS ONLY RISING INTO THE MID TO UPPER 50S
ACROSS S FL SUCH LOW DEW POINTS WILL ALLOW RHS TO PLUMMET INTO THE
20% TO 30% RANGE FOR MORE THAN 3 HRS THIS AFTERNOON. THIS AIRMASS
WILL BEGIN TO MODIFY DURING THURS, HOWEVER MOST OF THE MAINLAND
WILL AGAIN SEE RHS FALL BELOW 35% FOR MULTIPLE HRS. THE MOISTENING
TREND WILL CONTINUE ON THURS AND THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  37  65  43  71 / 0 0 0 0
FORT LAUDERDALE  41  66  50  72 / 0 0 0 0
MIAMI            38  67  48  73 / 0 0 0 0
NAPLES           33  64  41  72 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
     FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR FLZ067-FLZ068-
     FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
     FLZ174.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     FLZ063.

     FREEZE WARNING FROM 2 AM TO 9 AM EST THURSDAY FOR FLZ063-FLZ066.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Jan 21, 10:22 AM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EST WED JAN 21 2009

FLZ063-066>075-168-172>174-220630-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1022 AM EST WED JAN 21 2009

...FREEZE MOST OF SOUTH FLORIDA, EXCEPT EAST COAST, EARLY THURSDAY MORNING...
...VERY HAZARDOUS MARINE CONDITIONS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL
HIGHER GUSTS WILL CONTINUE THIS MORNING ACROSS MOST OF THE LOCAL
WATERS LEADING TO ROUGH MARINE CONDITIONS. WINDS WILL BE SLIGHTLY
WEAKER ACROSS THE GULF WATERS BUT ROUGH CONDITIONS ARE STILL
ANTICIPATED.

TEMPERATURES: TEMPERATURES WILL LIKELY FALL BELOW FREEZING EARLY
ON THURSDAY MORNING ACROSS MOST OF MAINLAND SOUTH FLORIDA, WITH
THE EXCEPTION OF THE IMMEDIATE ATLANTIC COASTAL ZONES. IN ADDITION,
A HARD FREEZE IS POSSIBLE ACROSS GLADES AND HENDRY COUNTIES. LOWS
BY EARLY THURSDAY MORNING ARE FORECAST TO FALL INTO THE MID TO
UPPER 20S NORTHWEST INTERIOR TO LOWER 30S INTERIOR...MID TO UPPER
30S ELSEWHERE...EXCEPT LOWER TO MID 40S ALONG THE SOUTHEAST COAST.
INTERESTS SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING
TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT
TENDER VEGETATION. FROST IS ALSO POSSIBLE ACROSS MOST OF SOUTH
FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COASTAL
ZONES.

WAVES: SEAS IN THE GULF STREAM WILL CONTINUE WELL ABOVE 7 FEET
TODAY AND TONIGHT. ROUGH CONDITIONS CAN STILL BE EXPECTED OVER
THE OFFSHORE GULF WATERS THIS MORNING, BUT MARINE CONDITIONS
SHOULD SIGNIFICANTLY IMPROVE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH SURFACE WINDS WILL SUBSIDE ON WEDNESDAY...SEAS IN THE
GULF STREAM WILL STILL CONTINUE HAZARDOUS THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 5:24 AM ESTFreeze WatchMFLGlades23 hr
Jan 21, 5:24 AM ESTFreeze WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach28 hr
Jan 21, 5:24 AM ESTHard Freeze WarningMFLGlades, Hendry28 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.